Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Skeleta of complexes with low $ MU\sb\ast $ projective dimension


Author: David Copeland Johnson
Journal: Proc. Amer. Math. Soc. 32 (1972), 599-604
MSC: Primary 55.25
DOI: https://doi.org/10.1090/S0002-9939-1972-0288754-1
MathSciNet review: 0288754
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ M{U_ \ast }(X)$ be the unitary bordism of a finite complex X. Let $ {X^p}$ be the p-skeleton of X. This note proves that certain properties of $ M{U_ \ast }(X)$ are shared by $ M{U_\ast}({X^p})$ when the projective dimension of $ M{U_\ast}(X)$ as a $ M{U_\ast}$ module is low (0, 1, or 2).


References [Enhancements On Off] (What's this?)

  • [1] J. F. Adams, On Chern characters and the structure of the unitary group, Proc. Cambridge Philos. Soc. 57 (1961), 189-199. MR 22 #12525. MR 0121795 (22:12525)
  • [2] P. E. Conner and E. E. Floyd, The relation of cobordism to K-theories, Lecture Notes in Math., no. 28, Springer-Verlag, Berlin, 1966. MR 35 #7344. MR 0216511 (35:7344)
  • [3] P. E. Conner and L. Smith, On the complex bordism of finite complexes, Inst. Hautes Études Sci. Publ. Math. 37 (1970), 117-221. MR 0267571 (42:2473)
  • [4] A. Dold, On general cohomology, Lecture Notes, Nordic Summer School in Math., Matematisk Institut, Aarhus Universitet, Aarhus, 1968. MR 40 #8045. MR 0254838 (40:8045)
  • [5] D. C. Johnson and L. Smith, On the relation of complex cobordism to connective K-theory, Proc. Cambridge Philos. Soc. 70 (1971), 19-22. MR 0293619 (45:2696)
  • [6] P. S. Landweber, On the complex bordism and cobordism of infinite complexes, Bull. Amer. Math. Soc. 76 (1970), 650-654. MR 41 #2668. MR 0258021 (41:2668)
  • [7] S. Mac Lane, Homology, Die Grundlehren der math. Wissenschaften, Band 114, Academic Press, New York; Springer-Verlag, Berlin, 1963. MR 28 #122.
  • [8] L. Smith, On the relation of connective k-theory to homology, Proc. Cambridge Philos. Soc. 68 (1970), 637-640. MR 0263072 (41:7677)
  • [9] -, A note on the Hattori-Stong theorem, Illinois J. Math. (to appear).
  • [10] R. Vogt, Boardman's stable homotopy category, Lecture Notes Series, vol. 21, Matematisk Institut, Aarhus Universitet, Aarhus, 1970. MR 0275431 (43:1187)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55.25

Retrieve articles in all journals with MSC: 55.25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0288754-1
Keywords: Unitary bordism, connective k-theory, homological dimension, finite complexes, Atiyah-Hirzebruch-Dold spectral sequence
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society